MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84591
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was broken.A direxion hi-flo fathom was selected for use.During the procedure, it was noted that the direxion was kinked and broken.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device analysis: the direxion hi flo was returned to boston scientific for analysis and found a fracture 5.2 cm from the hub.The shaft was not completely separated, the inner liner was still intact.The fracture looked consistent with a bending and tensile force breaking.Inspection of the remainder of the device found no other damage or irregularities.Device analysis determined the condition of the returned device was consistent with the reported information of a break.A kink was confirmed on the catheter.

Brand Name
DIREXION HI-FLO FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road cork
cork IRELA ND
EI   IRELAND
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13862247
Report Number2134265-2022-03174
Device Sequence Number4691332
Product Code KRA
UDI-Device Identifier08714729839712
UDI-Public08714729839712
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number84591
Device Catalogue Number84591
Device Lot Number0028470282
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown